MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with chronic critical limb ischemia (cli).The 99% stenosed, target lesion was located in the moderately tortuous and severely calcified tibialis anterior artery.A 2.5mm x 40mm x 145cm coyote es balloon catheter was advanced for dilatation.However, during the first inflation at 8 atmospheres for 15 seconds, the balloon ruptured.The device was removed and the procedure was completed with a different device.There were no patient complications nor injuries reported and the patient was in good condition.
 
Additional Manufacturer Narrative
Returned product consisted of a coyote es balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.The device showed signs of use.Microscopic investigation revealed a pinhole in the balloon 40.1 cm from the distal tip of the balloon.No other damage was seen.Device analysis determined the condition of the returned device was consistent with the reported information of a material rupture.
 
Event or Problem Description

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14588397
Report Number2134265-2022-06355
Device Sequence Number5492369
Product Code LIT
UDI-Device Identifier08714729767381
UDI-Public08714729767381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0025934989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown